MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 5 .058IN ID X 132CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS CATALYST 5 .058IN ID X 132CM - US; CATHETER, PERCUTANEOUS
Model Number M003IC0581320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter shaft was seen to be broken and the nitnol was exposed and tangled, the nitnol snapped during analysis in an attempt to try and untangle it, the catheter shaft was seen to be stretched and damaged.A functional test was not carried out due to the break on the shaft.The reported complaint was confirmed based on the damage noted to the device during analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The catheter shaft was seen to be broken and the nitinol was exposed and tangled, and catheter shaft was seen to be stretched, and therefore the as reported can be confirmed.The as reported ar as well as the as analyzed aa, 'catheter shaft stretched' aa, 'catheter shaft broken/fractured during use' and aa, 'catheter shaft damaged', listed in the grid below can be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description
Analysis of the returned subject device found the catheter shaft was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
AXS CATALYST 5 .058IN ID X 132CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12973406
Report Number3008881809-2021-00518
Device Sequence Number17305045
Product Code DQY
UDI-Device Identifier07613327011999
UDI-Public07613327011999
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model NumberM003IC0581320
Device Catalogue NumberM003IC0581320
Device Lot Number22563040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2021
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LONG SHEATH (STRYKER MANUFACTURER); SYNCHRO WIRE (STRYKER MANUFACTURER)
Patient SexUnknown